Like what you see? Ask us for a full-length preview and pricing options for our entire course catalog
Industry Standards and Best Practices
Alcohol and drug overdoses are serious situations at work. They can lead to poor job performance, workplace violence, severe injuries, and even death. In this course, you’ll learn some common types of drugs that can be overdosed on, symptoms of alcohol and drug overdoses, best practices for interacting with someone who’s overdosed on alcohol or drugs, and first aid to help the person who’s overdosed.
Drug or alcohol abuse can lead to safety hazards at work.
If a coworker has overdosed, and if it’s safe to do so, try to talk to them to gain their trust.
Alcohol and drug overdoses can sometimes require the first aid provider to check the person’s ABCs and even to provide CPR.
Can a person overdose on over-the-counter medicines?
Can a person overdose on prescription medications?
Can a person overdose on alcohol?
Can a person overdose on illegal and/or illicit “street drugs?”
What are common symptoms of drug or alcohol overdoses?
Symptoms can vary greatly, but they may include unconsciousness, extreme disorientation, seizures, paranoia or anxiety, extreme depression, suicidal thoughts or actions, unpredictable and/or violent behavior, poor decision making , and the smell of alcohol on the breath.
Should you call for help if someone has overdosed?
Yes, call the Poison Control Center and summon emergency medical assistance. You may also need to call security or the police, depending on the situation.
Our courses are being translated into multiple languages for use in safety and operations training programs worldwide. Learn more about translation & localization.
Stay up to date on our products and offerings and get safety, compliance, and training administration tips in our free monthly newsletter.